# SDR TWAA9805001

- Difficulty date: April 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9406W
- Make and model: Doug DC-9-83
- Aircraft serial: 53126
- Engine: Pwa JT8D217A
- System (JASC): 7530 · Compressor Bleed Control
- Part: Stator Vane
- Part number: 500588801
- Condition: Liberated
- Location: Rt Engine
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A, E

## Discrepancy

BNA - FLT 505 - AT FL 270, RT ENGINE PRODUCED TWO LARGE COMPRESSOR STALLS FOLLOWED BY PARTIAL LOSS OF ENGINE POWER.  DIVERTED TO BNA.  ON APPROACH, EGT STARTED TO RISE AND ENGINE WAS SHUT DOWN.  FOUND TURBINE FAILURE.  REPLACED ENGINE.  S/D:  ON ENGINE TEAR DOWN, FOUND 8TH STAGE STATOR VANE HAD LIBERATED AND CAUSED SEVERE DAMAGE TO THE HIGH PRESSURE COMPRESSOR.  THE PWA ENGINE MANUAL WAS REVISED TO REDUCE THE NUMBER OF STRAP WELDS ON 7C, 8C, AND 9C STATOR VANES.
